After wearing a heart monitor for 24 hrs my Doctor told me that I had tachycardia and prescribed 25 mg metoprolol once a day.I have been taking the medicine for six
days now and feel generally unwell. I'm tired and my stomach has been bothering me. More importantly, I have been having a kind of "needling" pain in my chest. It's mild and not very painful. I have also woken up two times over the past three nights with a rapid heart beat (I couldn't say how many beats per minute, but I felt it literally pounding in my chest like a hammer) that went back to normal after maybe a minute or two. I also feel when I lay down to go to bed that my heart is kind of flip-flopping around in my chest. I didn't really have any of these symptoms before I started taking the metoprolol and I know these aren't normal side effects. I plan on calling my doctor on Tuesday, but in the meantime I'm kind of unnerved and scared about these symptoms. Could this just be my body adjusting to the medicine? I am a 29 yr old female, not overweight, don't smoke, generally healthy, and not taking any other medications. I'm also a little concerned because my blood pressure has always been very low..and from what I understand metoprolol can be diagnosed for high blood pressure. Could this be causing my heart to work harder?
i know how you feel am taking atenolol 11 days now and having side affects to nerves ,stress,noty hungry week ect , yes your bodt trying to get used to meds am call my dr tomorrow to . good luck hang in ther if it gets to bad you can call office and a nurse will call you back
I've been taking 50 mg daily (25mg morning and evening) of metoprolol since early '04. I'm 49, male and aerobically active (cycling). I noted an immediate decrease in resting and exercise heartrate, and a reduction in aerobic capacity. I have kept exercising and now hardly notice the difference, except when I exercise at altitude. I also initially experienced cold hands/feet, and very vivid dreams, both disappeared in time. No stomach upset or other problems.
Rapid heartbeat with a beta blocker is unusual, unless you're trying to wean yourself off of the drug. Discuss it with your cardiologist or PCP.
I also started experiencing an awareness of my heart beat as soon as I started taking Metoprolol. It woke me up in the middle of the nite. Yes, the doctor told me that beta blockers would not cause that, but it's too coincidental that I just started having this sympton after beginning the drug.
The beta blockers ! metoprolol -toprol all the same - I took toprol xl for about 6.5 yrs
had adverse effects from it - its used to slow the heart rate and lower blood pressure..
I have palps - it helped but didnt really knock the b.p down enough. - there are so meny side effects from beta blockers, sleepless nights is one - vivid dreams and nightmares
internal shakes, itching- numbness in hands and feet - headaches- cramping everywhere
bloating belly - waight gain (rapid) as well balding -and thinning of hair is very common.
some people get blurred vision from this med. ringing of ears (tentinus) the list goes on
and on !!!! your get up and go you had , got up and went ! its a Nasty bad drug to take
My new Doctor put me on ccb cal channel blocker - its better and works good - however have a few issues with it.. but not like the beta blocker !
I would ask or Demand whatever the case may- be ! to switch to another medication
such as a ccb - these help to slow the heart rate down , and it stops palps..
Another thing you might try - if you feel uptight or jittery from the beta blocker
is a powder drink called Natural Calm. this really helps and clams a person down real good.. its 100% natural.
also I found taking - melatonin 3mg before bedtime.. helped me sleep sound
though I woke up a few times suddenly - I could fall back asleep again.
Just to note: iv been off toprol for over 5weeks now, and im having some side effects
direct to the toprol xl - as they say it takes months to get it out of your system ..
and me taking it for over 6.5 years. .. big Ouch there..
hope I helped or gave some light here..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.